Thunderstorm Wind, Knox
- When
- August 10, 8:50 PM EST to 9:00 PM EST
- Where
- Knox County, Knoxville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.967, -83.933
Several trees down in Knoxville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 10, 8:48 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 948 PM EDT THU AUG 10 2006 .DISCUSSION... MCS NOW CROSSING THE AREA HAS BEEN PRODUCING WIDESPREAD WIND DAMAGE AND A FEW REPORTS OF LARGE HAIL. WITH THE LOSS OF SURFACE-BASED INSTABILITY...THE INTENSITY OF THE STORMS HAS DIMINISHED. A MARGINAL SEVERE THREAT WILL CONTINUE FOR THE NEXT FEW HOURS IN THE SOUTHERN VALLEY AS AN OUTFLOW BOUNDARY MOVES EAST THROUGH THAT AREA. A LARGE AREA OF STATIFORM RAIN FOLLOWS THE CONVECTIVE CELLS...WITH OCCASIONAL EMBEDDED LIGHTNING STRIKES. WILL MAKE SOME ADJUSTMENTS TO POPS AND PRECIP WORDING IN THE FORECAST. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT THU AUG 10 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1000 AM EDT (900 AM CDT) THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS SOUTHWEST VIRGINIA AND EAST TENNESSEE... LATE THIS MORNING...A STATIONARY FRONT WAS LOCATED ACROSS THE OHIO VALLEY WITH VERY WARM...MOIST AND UNSTABLE AIR SOUTH OF THE FRONT ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST FROM THE OHIO VALLEY TOWARD THE CENTRAL APPALACHIANS LATE TODAY AND TONIGHT. THIS DISTURBANCE COMBINED WITH THE VERY UNSTABLE AIR IN PLACE WILL PRODUCE WIDESPREAD THUNDERSTORMS OVER THE ILLINOIS...INDIANA AND WESTERN KENTUCKY WHICH WILL MOVE SOUTHEAST TOWARD THE CENTRAL AND SOUTHERN APPALACHIANS THIS EVENING. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTHWEST VIRGINIA AND NORTHERN SECTIONS OF TENNESSEE LATE TODAY AND TONIGHT. SOME OF THE THESE THUNDERSTORMS MAY BECOME SEVERE PRODUCING DAMAGING DOWNBURSTS WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING. ELSEWHERE...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FRONTAL BOUNDARY WILL REMAIN STATIONARY ACROSS TENNESSEE FRIDAY AND POSSIBLY SATURDAY. THE FRONTAL BOUNDARY WILL BE THE FOCUS FOR AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE EACH DAY. THE RIDGE OF HIGH PRESSURE WILL SHIFT TO THE WEST AND SOUTHWEST AS AN UPPER LEVEL TROUGH MOVES DOWN FROM THE NORTH AND NORTHEAST. THIS SHOULD RESULT IN COOLER TEMPERATURES AND FEWER THUNDERSTORMS SUNDAY THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND FRIDAY. DH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
855 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG DEERLODGE 36.20N 84.76W
08/10/2006 MORGAN TN LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
859 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG MORRISTOWN 36.21N 83.30W
08/10/2006 HAMBLEN TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 910 PM EDT THU AUG 10 2006 TNZ036-069-110215- ANDERSON-KNOX- 910 PM EDT THU AUG 10 2006 ...A STRONG THUNDERSTORM WILL AFFECT ANDERSON AND KNOX COUNTIES... AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CLINTON....MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... KNOXVILLE BY 925 PM EDT. WINDS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THESE WINDS COULD BLOWN DOWN LIMBS OR WEAK TREES. IN ADDITION TO STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY MORNING FOR EAST TENNESSEE. DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 925 PM EDT THU AUG 10 2006 TNZ067-068-083>086-110215- LOUDON-MCMINN-MEIGS-NORTHWEST MONROE-RHEA-ROANE- 925 PM EDT THU AUG 10 2006 ...STRONG THUNDERSTORMS WILL AFFECT LOUDON...MCMINN...MEIGS... MONROE...RHEA AND ROANE COUNTIES... AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF KINGSTON TO SPRING CITY....MOVING SOUTHEAST AT 30 MPH. PEOPLE IN LOUDON...MEIGS...RHEA...NORTHERN MCMINN...NORTHWESTERN MONROE AND ROANE COUNTIES...INCLUDING THE CITIES OF SPRING CITY...KINGSTON...DECATUR...LENOIR CITY...LOUDON...SWEETWATER AND ATHENS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE WINDS COULD BLOWN DOWN TREE LIMBS OR WEAK TREES. IN ADDITION TO STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY MORNING FOR EAST TENNESSEE. DGS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
926 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL MORRISTOWN 36.21N 83.30W
08/10/2006 E1.00 INCH HAMBLEN TN PUBLIC
QUARTER SIZE HAIL NEAR WALTER STATE. REPORTED BY PUBLIC.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
937 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG BEAN STATION 36.34N 83.28W
08/10/2006 GRAINGER TN LAW ENFORCEMENT
FEW TREES DOWN COUNTY WIDE.
&&The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees down in Knoxville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531443.